Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 347, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2008, 9:31 AM CDT for Boone County, Polk County, Story County, Iowa. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 9:31 AM CDT (14:31 UTC)
- Expired
- Jun 26, 2008, 10:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Boone County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 21 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:53 AM CDT | TSTM WND GST 58 | Ames Airport, IA | |
| Jun 26, 9:58 AM CDT | TSTM WND GST 60 | Ankeny, IA | |
| Jun 26, 10:04 AM CDT | TSTM WND DMG | 2 N Ames Airport, IA | LARGE BRANCH DOWN. |
| Jun 26, 10:05 AM CDT | TSTM WND DMG | 1 S Ames, IA | SOUTH BOUND HIGHWAY 69 BLOCKED BY DOWNED TREES AND POWER LINES |
| Jun 26, 10:05 AM CDT | TSTM WND DMG | Huxley, IA | POWER LINES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 261431
SVRDMX
IAC015-153-169-261515-
/O.NEW.KDMX.SV.W.0347.080626T1431Z-080626T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
931 AM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOONE COUNTY IN CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
THIS INCLUDES THE CITY OF DES MOINES...
STORY COUNTY IN CENTRAL IOWA...
* UNTIL 1015 AM CDT.
* AT 928 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LUTHER TO 9 MILES
WEST OF CLIVE...OR ALONG A LINE EXTENDING FROM 32 MILES SOUTHEAST
OF FORT DODGE TO 17 MILES WEST OF DES MOINES...AND MOVING EAST AT
50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MADRID AND LUTHER BY 935 AM CDT...
GILBERT...WEST DES MOINES...URBANDALE AND SHELDAHL BY 940 AM CDT...
SLATER...DES MOINES INT AIRPORT...AMES AIRPORT AND WINDSOR HEIGHTS
BY 945 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 126.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4187 9334 4185 9335 4160 9336 4160 9334
4149 9333 4149 9341 4151 9343 4151 9380
4159 9379 4160 9381 4221 9384 4221 9324
4187 9324
TIME...MOT...LOC 1431Z 292DEG 44KT 4209 9384 4158 9391
$$
JUNGBLUTH3 follow-up statements
000
WWUS53 KDMX 261455
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
956 AM CDT THU JUN 26 2008
IAC015-153-169-261515-
/O.CON.KDMX.SV.W.0347.000000T0000Z-080626T1515Z/
BOONE IA-STORY IA-POLK IA-
956 AM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR POLK...STORY AND EASTERN BOONE COUNTIES...
AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AMES AIRPORT...OR 27 MILES NORTH OF DES MOINES...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEVADA AND 6 MILES NORTH OF MAXWELL BY 1005 AM CDT...
COLO BY 1010 AM CDT...
6 MILES NORTH OF COLLINS BY 1015 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 126.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4187 9324 4187 9334 4185 9335 4162 9336
4160 9336 4160 9334 4149 9333 4149 9341
4151 9343 4151 9380 4171 9381 4187 9371
4194 9383 4221 9384 4221 9324
TIME...MOT...LOC 1456Z 265DEG 35KT 4197 9354
$$
JUNGBLUTH000
WWUS53 KDMX 261500
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 AM CDT THU JUN 26 2008
IAC015-261510-
/O.CAN.KDMX.SV.W.0347.000000T0000Z-080626T1515Z/
BOONE IA-
1000 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOONE COUNTY IS
CANCELLED...
AT 956 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4187 9324 4187 9334 4185 9335 4162 9336
4160 9336 4160 9334 4149 9333 4149 9341
4151 9343 4151 9380 4171 9381 4182 9366
4196 9369 4220 9370 4221 9324
TIME...MOT...LOC 1500Z 263DEG 36KT 4205 9347 4173 9345
$$
IAC153-169-261515-
/O.CON.KDMX.SV.W.0347.000000T0000Z-080626T1515Z/
STORY IA-POLK IA-
1000 AM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR POLK AND STORY COUNTIES...
AT 956 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEVADA TO BONDURANT...OR ALONG A LINE EXTENDING FROM
32 MILES NORTH OF DES MOINES TO 12 MILES NORTHEAST OF DES MOINES...
MOVING EAST AT 41 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MITCHELLVILLE...MAXWELL AND 8 MILES SOUTH OF MCCALLSBURG BY 1005 AM
CDT...
COLO AND COLLINS BY 1010 AM CDT...
7 MILES SOUTH OF ZEARING BY 1015 AM CDT...
55 TO 60 MPH WINDS WERE REPORTED IN AMES AND ANKENY BETWEEN 950 AM
AND 1000 AM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 126.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4187 9324 4187 9334 4185 9335 4162 9336
4160 9336 4160 9334 4149 9333 4149 9341
4151 9343 4151 9380 4171 9381 4182 9366
4196 9369 4220 9370 4221 9324
TIME...MOT...LOC 1500Z 263DEG 36KT 4205 9347 4173 9345
$$
JUNGBLUTH000
WWUS53 KDMX 261519
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1018 AM CDT THU JUN 26 2008
IAC153-169-261528-
/O.EXP.KDMX.SV.W.0347.000000T0000Z-080626T1515Z/
STORY IA-POLK IA-
1018 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR POLK AND STORY COUNTIES HAS
EXPIRED...
AT 1014 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT OVER SOUTHEAST STORY
COUNTY UNTIL 1100 AM. THE SEVERE WEATHER THREAT HAS MOVED EAST OF
THE AMES AND DES MOINES METRO AREAS.
HEAVY RAIN CONTINUED TO FALL AND FLASH FLOOD WARNINGS REMAIN IN
EFFECT FOR MUCH OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4187 9324 4187 9334 4185 9335 4162 9336
4160 9336 4160 9334 4149 9333 4149 9341
4151 9343 4151 9380 4171 9381 4182 9366
4196 9369 4220 9370 4221 9324
TIME...MOT...LOC 1500Z 263DEG 36KT 4204 9347 4172 9345
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:57 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 26, 6:57 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 657 AM CDT THU JUN 26 2008 .SHORT/LONG TERM...TODAY THROUGH SUNDAY...MAIN FORECAST CONCERN IS SEVERE WEATHER AND HEAVY RAIN POTENTIAL TODAY...TONIGHT AND INTO FRIDAY. MODELS NOT HANDLING SETUP ALL THAT WELL OVER THE NEXT 12-36 HOURS...ESPECIALLY WITH ONGOING PRECIP IN SOUTHEAST IOWA AND ACROSS SOUTH DAKOTA. PLENTY OF MOISTURE AVAILABLE...WITH INSTABILITY INCREASING THIS AFTERNOON AND FORCING EVIDENT AT 310K/315K ISENTROPIC SURFACE OVER NORTHERN IOWA BY 00Z FRIDAY. STORMS LOOK TO DEVELOP ALONG FRONTAL BOUNDARY IN CENTRAL IOWA THROUGHOUT THE DAY AND INTO THIS EVENING. FLASH FLOOD WATCH BEGINS THIS AFTERNOON AND RUNS THROUGH TOMORROW MORNING...MAINLY OVER THE AFFECTED AREAS FROM WEDNESDAY NIGHTS STORMS. INCREASED POPS/QPF TODAY...TONIGHT AND INTO TOMORROW FOR AFOREMENTIONED AREA. MAIN SEVERE THREAT WITH STORMS TODAY/TONIGHT WILL BE HAIL AND WINDS. COLD FRONT LOOKS TO MOVE THROUGH DSM AREA BY AROUND MIDDAY FRIDAY...WITH STRATIFORM RAIN ALONG AND BEHIND FRONT THROUGH TOMORROW NIGHT. COOLER AIR BEHIND FRONT FRIDAY NIGHT INTO THE WEEKEND...BUT DEEP UPPER LOW TAKES ITS TIME MOVING EAST THIS WEEKEND...SO KEPT IN AFTERNOON CHANCES OF TSTMS OVER THE NORTH AND EAST SATURDAY AND SUNDAY AS A COUPLE SHORTWAVES MOVE THROUGH THE TROUGH. IN ADDITIONAL...WINDS LOOK INCREASE ON SATURDAY WITH TIGHT PRESSURE GRADIENT SETTING UP WITH FIRST SHORTWAVE. && .AVIATION...26/12Z LITTLE TIME FOR UPDATES...STORMS NOW MOVING INTO NW IA ATTM AND WILL BE MOVING SOUTHEAST ACROSS THE STATE ALONG WARM FRONTAL BOUNDARY. EXPECT SCT SVR STORMS WITH STRONG WINDS...HAIL...THIS MORNING AND AGAIN LATER TODAY/TNT./REV .PREVIOUS DISCUSSION... THUNDERSTORMS JUST ABOVE TO EXIT SRN IA INCLUDING AROUND KOTM. WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE FROM HUMID WED AND RECENT RAINS...EXPECT PATCHY FOG TO DEVELOP. HOWEVER EXTENSIVE MIDDLE CLOUD COVER FROM DEPARTING STORMS AND THUNDERSTORM COMPLEX OVER DAKOTAS SHOULD DEEP RADIATIVE COOLING FROM BEING TOO EXTREME SO ONLY MVFR FOG MENTION FOR NOW. CONFIDENCE IN DAKOTAS COMPLEX MAKING IT HERE RATHER LOW FOR THE TIME BEING...SO HAVE IGNORED AT 06Z. HOWEVER FULLY EXPECT ANOTHER ROUND OF THUNDERSTORMS SOMETIME TODAY OR THU EVENING. REALLY DO NOT HAVE A FEEL FOR LOCATION OR TIMING YET SO JUST MENTIONED CB RATHER THAN 6+ HOURS OF THUNDERSTORMS IN TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING FOR APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS- DAVIS-FRANKLIN-GRUNDY-HAMILTON-HARDIN-JASPER-LUCAS-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN- WAYNE-WRIGHT. && KLP/KLP/BSS
Hazardous weather outlook, Jun 26, 8:53 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 853 AM CDT THU JUN 26 2008 IAZ023>026-033>038-044>050-057>062-071>075-083>086-095>097-271400- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS TO MOVE ACROSS THE AREA THIS THIS MORNING WITH ADDITIONAL ROUNDS POSSIBLE LATER THIS AFTERNOON AND TONIGHT AND TONIGHT. A MODERATE RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN IS ALSO LIKELY THROUGH THE AREA...ESPECIALLY BETWEEN HIGHWAY 20 AND INTERSTATE 80. A SEVERE THUNDERSTORM WATCH AND A FLASH FLOOD WATCH A BOTH IN EFFECT FOR THE AREA TODAY. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ004>007-015>017-271400- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A MODERATE RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ027-028-039-271400- BUTLER-BREMER-BLACK HAWK- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY WITH ADDITIONAL ROUNDS TONIGHT AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO ANTICIPATED TO ACCOMPANY THESE STORMS...WHICH MAY LEAD TO AREAS OF FLASH FLOODING. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THIS WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA TODAY AND TONIGHT...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY...WITH THE BEST POTENTIAL FOR HEAVY RAIN NORTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. IN ADDITION TO HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THESE STORMS FRIDAY. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THE WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA ON FRIDAY...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ070-081-082-092>094-271400- CASS-ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. DONAVON
In the hours before
Local storm report, Jun 26, 8:56 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM TSTM WND GST COON RAPIDS 41.87N 94.68W
06/26/2008 M76 MPH CARROLL IA MESONET
COON RAPIDS BAYARD SCHOOL NET SITE MEASUREMENT.
&&
RDONAVONLocal storm report, Jun 26, 9:06 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST CHURDAN 42.15N 94.48W
06/26/2008 E70 MPH GREENE IA TRAINED SPOTTER
LARGE TREES DOWNED AND PEA SIZE HAIL WITH HEAVY RAIN
&&
SEARCYLocal storm report, Jun 26, 9:08 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST 3 S FARNHAMVILLE 42.24N 94.42W
06/26/2008 E60.00 MPH CALHOUN IA TRAINED SPOTTER
0903 AM HAIL 3 S FARNHAMVILLE 42.24N 94.42W
06/26/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
&&
KJUNGBLULocal storm report, Jun 26, 9:10 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TSTM WND GST 2 WNW FORT DODGE 42.51N 94.21W
06/26/2008 E60 MPH WEBSTER IA TRAINED SPOTTER
STRONG WINDS WITH HEAVY RAIN AND A LARGE TREE BRANCH DOWN
&&
SEARCYLocal storm report, Jun 26, 9:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL 3 NE YALE 41.80N 94.31W
06/26/2008 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL OCCURRING.
&&
RDONAVONLocal storm report, Jun 26, 9:21 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
921 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND GST 3 SSW BOXHOLM 42.13N 94.13W
06/26/2008 E60 MPH BOONE IA EMERGENCY MNGR
&&
SEARCYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 50 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:20 PM CDT | Flash Flood Warning | DMX | Mahaska, Wapello | 6 hr |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 33 min |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 6:46 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:41 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie, Madison | 4 hr |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.